In the field of rhinology and rhinologic allergy, some of the tissue alterations resulting from the administration of the newer hormonal agents have been unique in that heretofore no other drugs have had a similar influence. Several articles have appeared in the literature describing the favorable effect of cortisone, hydrocortisone, and corticotropin (ACTH) on nasal allergic states. There have been reports also on the remission of growth or almost complete disappearance of nasal polypi during the course of administration of these drugs. However, the adverse effects of the above-mentioned drugs have often forced the interruption or discontinuance of treatment. The sideeffects usually mentioned are saline retention, which produces tissue edema (moonface), and abnormal weight increase. The effects of a newer steroid product, prednisone,* represent the subject of this report.
It is indeed superfluous to point out the various problems associated with massive nasal polyposis because all rhinologists are
HOTCHKISS WT. Influence of Prednisone on Nasal Polyposis with Anosmia: Preliminary Report. AMA Arch Otolaryngol. 1956;64(6):478–479. doi:10.1001/archotol.1956.03830180028006
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: